Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 19, 2024, 1:21 PM EDT for Baldwin County, Georgia. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2024, 1:21 PM EDT (17:21 UTC)
- Expired
- May 19, 2024, 3:12 PM EDT
- In force
- 111 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 45 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WGUS52 KFFC 191721
FFWFFC
GAC009-192215-
/O.NEW.KFFC.FF.W.0020.240519T1721Z-240519T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
121 PM EDT Sun May 19 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Eastern Baldwin County in central Georgia...
* Until 615 PM EDT.
* At 121 PM EDT, Emergency management reported heavy rain and areas
of flooding across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Milledgeville and Underwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3303 8307 3301 8306 3295 8307 3297 8311
3299 8313 3300 8312 3301 8313 3301 8315
3300 8315 3300 8316 3299 8318 3297 8316
3298 8321 3316 8320 3317 8317 3315 8310
3308 8312 3305 8310 3308 8305 3304 8306
FLASH FLOOD...OBSERVED
$$1 follow-up statement
980
WGUS72 KFFC 191912
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
312 PM EDT Sun May 19 2024
GAC009-191922-
/O.CAN.KFFC.FF.W.0020.000000T0000Z-240519T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin GA-
312 PM EDT Sun May 19 2024
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN BALDWIN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3303 8307 3301 8306 3295 8307 3297 8311
3299 8313 3300 8312 3301 8313 3301 8315
3300 8315 3300 8316 3299 8318 3297 8316
3298 8321 3316 8320 3317 8317 3315 8310
3308 8312 3305 8310 3308 8305 3304 8306
$$
SECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:48 AM EDT, 6 hours 33 minutes earlier.
Area forecast discussion, May 19, 6:48 AM EDT, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 648 AM EDT Sun May 19 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 345 AM EDT Sun May 19 2024 An elongated, positively tilted 500 mb shortwave is currently moving over the forecast area at the time of writing. Positive vorticity advection in the base of the trough, weak upper level divergence, and an abundance of moisture in the lower levels are helping to initiate a few light showers over far north Georgia early this morning. The otherwise moist surface conditions thanks to yesterday evening's round of rain and calm winds have produced patchy areas of intermittent dense fog across the forecast area. A few locations this morning have had visibilities reduced to less than a quarter statute mile. Have opted to issue an SPS for areas along and north of the I-85 corridor through 10am local time given the spotty and intermittent nature of the dense fog. An upgrade for some areas to a Dense Fog Advisory may be warranted if visibilities continue to deteriorate over the course of the next few hours. Light shower activity will continue to drift southward early this morning as the trough moves eastward bringing showers to the metro during the mid morning hours (though an isolated rumble of thunder cannot be ruled out). The progression of the upper level trough will also help the surface low slide a surface boundary southeastward and serve as the focus for showers and thunderstorms across eastern central Georgia during the late morning/early afternoon hours as surface instability is reinvigorated through diurnal heating (SBCAPE ~1000-2000 J/kg). With better forcing at the surface and some upper level support, there could be a few strong thunderstorms across eastern central Georgia where the seabreeze may infiltrate later this afternoon. A Marginal Risk has clipped a handful of our far southeastern counties where an isolated severe thunderstorm cannot be ruled out today. Overnight, as the system makes its exit off the eastern seaboard, ridging aloft will become established along the spine of the Appalachians as surface high pressure develops in the leeside. While most locations will experience sunny, dry weather on Tuesday, upslope orographic convective initiation will produce a low end chance for isolated showers and thunderstorms across far northeast Georgia in the afternoon hours. QPF through the period will hover +/- a quarter of an inch where locally higher amounts of a 1.0+" are possible in areas of convective activity today and tomorrow. Today's high temperatures will be in the upper 70s to low 80s, but will rebound tomorrow closer to normal where high temperatures will be in the low to mid 80s. Overnight lows will run in the upper 50s to low 60s. KAL && .LONG TERM... (Monday night through Saturday) Issued at 345 AM EDT Sun May 19 2024 On Monday night, the positively tilted upper trough will continue to move eastward into the Atlantic as an upper ridge sets up over the eastern CONUS. By the beginning of the long term period, this ridge will extend from the north-central Gulf into New England. A weak shortwave will traverse the flow on the northwest side of the ridge. However, any sensible impacts from this disturbance will stay well to the north of the forecast area. Surface high pressure associated with the ridge and centered to the northeast of the forecast area will also largely serve to inhibit precipitation from Monday night into Tuesday. After low temperatures start the morning on Tuesday in the upper 50s to low 60s, a warming trend can be expected through midweek. Highs are forecast to climb into mainly the mid 80s on Tuesday afternoon, and then into the upper 80s on Wednesday afternoon. Temperatures will be locally cooler in the higher elevations of far northeast Georgia. High temperatures through the remainder of the long term period will range from the mid 80s in north Georgia to the low 90s in south-central Georgia each afternoon. A deepening upper low will move from the northern Plains towards the Great Lakes region on Wednesday, at which time the axis of the ridge will clear Georgia to the east. Southwesterly upper flow between the low and the ridge will enter north Georgia, leading to increasing atmospheric moisture. As the low pressure system becomes occluded and moves into southeast Canada, a cold front will advance slowly southward into the Tennessee Valley region by Wednesday night. Scattered showers and thunderstorms will begin to spread into far north Georgia by early Thursday morning. As the low continues to move away to the northeast, the frontal boundary will become more elongated from west to east, and its southward advance will begin to slow. As such, PoPs on Thursday will mostly be confined to north Georgia, with chance PoPs to the north of I-20 and progressively lower chances to the south. By Friday morning, the frontal boundary is forecast to stall near the Georgia/Tennessee state line. Model guidance appears to be coming into better agreement on a shortwave traversing the westerlies and from the Lower Mississippi River Valley across the Southeast on Friday. This setup would bring more numerous showers and thunderstorms to the forecast area on Friday, especially the wave overruns the stalled frontal boundary, providing a focus for additional convection.King && .AVIATION... (12Z TAFS) Issued at 639 AM EDT Sun May 19 2024 LIFR/IFR cigs/vsbys across northern terminals with MVFR/VFR conditions elsewhere. Improvement to MVFR at northern locations will occur by noon where CSG/MCN will see MVFR earlier by mid morning. TEMPO for -SHRA at metro/AHN terminals from now until ~16Z. Low end chance for -TSRA during this time frame but not enough confidence to include in the TAF. -TSRA for MCN later this afternoon/early evening. Calm/NW winds will become NE after 13Z at northern locations and this afternoon/evening at MCN/CSG. Winds will be light at 5KT. VFR conditions return this evening with FEW/SCT IFR/MVFR at end of period. //ATL Confidence...12Z Update... High confidence on winds. Medium confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 59 82 59 85 / 0 0 0 0 Atlanta 61 83 62 85 / 0 0 0 0 Blairsville 56 79 57 81 / 20 20 0 10 Cartersville 60 84 60 86 / 20 0 0 0 Columbus 64 84 62 86 / 10 0 0 0 Gainesville 61 82 62 84 / 10 10 0 0 Macon 61 83 61 86 / 10 10 0 0 Rome 61 85 61 87 / 10 0 0 0 Peachtree City 60 83 59 86 / 0 0 0 0 Vidalia 64 83 62 85 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...KAL
Hazardous weather outlook, May 19, 11:55 AM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Sun May 19 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Sun May 19 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon over parts of middle and east central Georgia, mainly south and east of Macon. Some storms could be strong with frequent lightning, heavy rain and gusty winds. The storms will move out of the area after 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday... After a period of dry weather, a chance of thunderstorms will return Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 19, 9:26 AM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 AM EDT Sun May 19 2024
GAZ038-050-191400-
Oglethorpe GA-Greene GA-
926 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northern Greene and
southwestern Oglethorpe Counties through 1000 AM EDT...
At 925 AM EDT, a strong thunderstorm was over Stephens, or near
Lexington, moving south at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lexington, Woodville, Maxeys, Stephens, Penfield, Wrayswood, and
Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3365 8303 3365 8335 3372 8333 3373 8330
3374 8330 3376 8328 3379 8328 3380 8329
3381 8329 3381 8330 3386 8327 3387 8307
TIME...MOT...LOC 1325Z 001DEG 6KT 3380 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 10:48 AM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 AM EDT Sun May 19 2024
GAZ061-073-074-191515-
Washington GA-Baldwin GA-Hancock GA-
1048 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of eastern Baldwin,
south central Hancock and west central Washington Counties through
1115 AM EDT...
At 1047 AM EDT, a strong thunderstorm was near Underwood, or 7 miles
east of Milledgeville, moving east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Milledgeville, Deepstep, Linton, Beulah, Underwood, and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3291 8292 3294 8307 3298 8312 3299 8313
3300 8312 3301 8315 3300 8315 3300 8316
3299 8318 3297 8316 3298 8321 3316 8319
3318 8289
TIME...MOT...LOC 1447Z 275DEG 9KT 3306 8312
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 11:21 AM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
1121 AM EDT Sun May 19 2024
GAZ073-074-084-191545-
Wilkinson GA-Washington GA-Baldwin GA-
1121 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northeastern
Wilkinson, southeastern Baldwin and southwestern Washington Counties
through 1145 AM EDT...
At 1121 AM EDT, a strong thunderstorm was near Hebron, or 11 miles
southeast of Milledgeville, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Tennille, Toomsboro, Oconee, Deepstep, and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3305 8271 3274 8298 3290 8321 3308 8312
3305 8310 3308 8305 3308 8303
TIME...MOT...LOC 1521Z 296DEG 13KT 3298 8308
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 11:40 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1140 AM EDT Sun May 19 2024
GAZ074-084-191615-
Wilkinson GA-Washington GA-
1140 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of eastern Wilkinson
and southwestern Washington Counties through 1215 PM EDT...
At 1140 AM EDT, a strong thunderstorm was over Toomsboro, or near
Irwinton, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Irwinton, McIntyre, Toomsboro, Oconee, and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3276 8293 3276 8295 3275 8294 3269 8301
3266 8307 3281 8324 3296 8312 3287 8283
TIME...MOT...LOC 1540Z 304DEG 11KT 3285 8311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 12:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 PM EDT Sun May 19 2024
GAZ084-097-191700-
Wilkinson GA-Laurens GA-
1225 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of southeastern
Wilkinson and northwestern Laurens Counties through 100 PM EDT...
At 1224 PM EDT, a strong thunderstorm was over Nicklesville, or 11
miles south of Irwinton, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dublin, Dexter, Dudley, Montrose, Allentown, Harlow, Chappells Mill,
and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3263 8325 3276 8311 3261 8283 3241 8304
TIME...MOT...LOC 1624Z 311DEG 13KT 3265 8312
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 12:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1256 PM EDT Sun May 19 2024
GAZ073-191900-
Baldwin GA-
1256 PM EDT Sun May 19 2024
...Minor flooding from heavy rain will impact portions of eastern
Baldwin County through 300 PM EDT...
At 1254 PM EDT, radar and gauge estimated that over 3 inches of rain
has fallen over the area. While the heavy rain has ended, creeks and
streams may see additional rises and cause minor flooding.
HAZARD...Minor flooding.
SOURCE...Radar and gage indicated.
IMPACT...Heavy rain may cause temporary minor flooding especially in
poor drainage areas. Never drive through flooded areas.
Locations impacted include...
Milledgeville and Underwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3297 8307 3295 8307 3298 8312 3301 8314
3299 8318 3297 8316 3298 8321 3316 8320
3317 8315 3315 8310 3314 8309 3313 8311
3309 8312 3306 8310 3308 8306 3305 8305
3303 8307 3299 8305
TIME...MOT...LOC 1654Z 358DEG 17KT 3306 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:26 AM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| May 19, 10:48 AM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| May 19, 11:21 AM EDT | Special Weather Statement | FFC | Washington | 24 min |
| May 19, 11:40 AM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| May 19, 12:25 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 19, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 23 min |
| May 19, 12:56 PM EDT | Special Weather Statement | FFC | Baldwin | 2 hr |
| May 19, 1:22 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| May 19, 1:26 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| May 19, 1:34 PM EDT | Flash Flood Warning | FFC | Emanuel | 6 hr |
| May 19, 1:47 PM EDT | Flood Watch | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more | 6 hr |
| May 19, 1:52 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
| May 19, 1:59 PM EDT | Special Weather Statement | FFC | Candler | 31 min |
| May 19, 2:06 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| May 19, 2:14 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| May 19, 2:15 PM EDT | Flash Flood Warning | FFC | Washington | 3 hr |
| May 19, 2:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| May 19, 2:41 PM EDT | Flash Flood Warning | FFC | Emanuel, Toombs | 3 hr |
| May 19, 2:50 PM EDT | Flash Flood Warning | FFC | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.